| Catalog Number |
CQ5064 |
| Medical Device Problem Codes |
Material Rupture (1546); Material Deformation (2976)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
11/30/2023
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that during an ultrasound guided angioplasty procedure, the pta balloon allegedly ruptured at 26 atm.It was further reported that the sheath was removed at the same time and the procedure was completed.There was no reported patient injury.
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records will be performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.H10: d4 (expiry date: 10/2025).H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Additional Manufacturer Narrative
H10: manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: one conquest pta dilatation catheter was returned for evaluation.Fiber disturbance on distal end of the balloon were noted on the returned device during the visual evaluation.On functional testing, the balloon was inflated with an in-house presto inflation device and water was leaking from the balloon; further, the balloon was stripped, and under microscopic observations, a pinhole rupture was noted in the balloon.No other functional testing was done.During sample analysis of the returned device, fiber disturbance on proximal end of the balloon was noted during the visual evaluation and during the microscopic observation, a pinhole balloon rupture was noted.Therefore, the investigation is confirmed for the reported balloon rupture and also confirmed for the identified fiber disturbance.A definitive root cause for the reported balloon rupture and identified fiber disturbance could not be determined based upon the provided information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H10: d4 (expiration date: 10/2025), g3, h6 (device).H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Event or Problem Description
Additional Manufacturer Narrative
Our firm received an fda email correspondence on 8-july-2024 from mdr data systems team, (b)(6) indicating that the information (specifically the unique device identifier (udi) information in section d) of the previously submitted fda form 3500a, was incorrect and a request was made to submit supplemental report(s) with the entire udi number including the di and pi fields, all numbers, letters, parentheses, and symbols in the "unique device identifier (udi) #" fields.This supplemental report is in response to that request.H11: d4: medical device expiration date- 10/31/2025.D4: udi- (b)(4).H4: device manufacture date- 01/27/2023.
Event or Problem Description